Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 74, NWS Milwaukee, WI

October 9, 2016

NWS Milwaukee, WI issued this small craft advisory at Oct 9, 2016, 3:29 PM CDT. It took effect at Oct 10, 2016, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2016, 3:29 PM CDT (20:29 UTC)
In effect from
Oct 10, 2016, 1:00 PM CDT
Expired
Oct 10, 2016, 9:24 PM CDT
In force
8 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

040 
WHUS73 KMKX 092029
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 PM CDT SUN OCT 9 2016

...ELEVATED SOUTH WINDS BUILDING HIGH WAVES MONDAY...

.HIGH PRESSURE EXITING THE GREAT LAKES REGION AND LOW PRESSURE
APPROACHING FROM THE PLAINS WILL LEAD TO A TIGHT PRESSURE GRADIENT
OVER LAKE MICHIGAN ON MONDAY. STEADY SOUTH WINDS UP TO 20 KNOTS
WILL BUILD HIGH WAVES IN THE NEARSHORE WATERS NORTH OF PORT
WASHINGTON MONDAY AFTERNOON AND EVENING.

LMZ643-100430-
/O.NEW.KMKX.SC.Y.0074.161010T1800Z-161011T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
329 PM CDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM MONDAY TO 1 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM MONDAY TO
1 AM CDT TUESDAY. 

* WINDS: SOUTH WINDS 15 TO 20 KNOTS MONDAY... DIMINISHING TO 10 TO
  15 KNOTS MONDAY EVENING.

* WAVES: BUILDING TO 3 TO 5 FEET NORTH OF PORT WASHINGTON MONDAY
  AFTERNOON AND EVENING... THEN SUBSIDING TO 1 TO 3 FEET MONDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MRC

WWW.WEATHER.GOV/MKX
5 follow-up statements
657 
WHUS73 KMKX 100202
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
902 PM CDT SUN OCT 9 2016

...ELEVATED SOUTH WINDS BUILDING HIGH WAVES MONDAY...

.HIGH PRESSURE EXITING THE GREAT LAKES REGION AND LOW PRESSURE
APPROACHING FROM THE GREAT PLAINS WILL LEAD TO A TIGHTENING PRESSURE
GRADIENT OVER LAKE MICHIGAN ON MONDAY. STEADY SOUTH WINDS UP TO 20
KNOTS WILL BUILD HIGH WAVES IN THE NEARSHORE WATERS NORTH OF PORT
WASHINGTON MONDAY AFTERNOON AND EVENING.

LMZ643-101015-
/O.CON.KMKX.SC.Y.0074.161010T1800Z-161011T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
902 PM CDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM MONDAY TO
1 AM CDT TUESDAY...

* WINDS: SOUTH WINDS 15 TO 20 KNOTS MONDAY... DIMINISHING TO 10 
  TO 15 KNOTS MONDAY EVENING. 

* WAVES: BUILDING TO 3 TO 5 FEET NORTH OF PORT WASHINGTON MONDAY 
  AFTERNOON AND EVENING... THEN SUBSIDING TO 1 TO 3 FEET MONDAY 
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
JTS

WWW.WEATHER.GOV/MKX
514 
WHUS73 KMKX 100739
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
239 AM CDT MON OCT 10 2016

...ELEVATED SOUTH WINDS BUILDING HIGH WAVES TODAY...

.HIGH PRESSURE EXITING THE GREAT LAKES REGION AND LOW PRESSURE
APPROACHING FROM THE GREAT PLAINS WILL LEAD TO A TIGHTENING
PRESSURE GRADIENT OVER LAKE MICHIGAN TODAY INTO THIS EVENING.
STEADY SOUTH WINDS UP TO 20 KNOTS WILL BUILD HIGH WAVES IN THE
NEARSHORE WATERS NORTH OF PORT WASHINGTON THIS AFTERNOON AND
EVENING.

LMZ643-101545-
/O.CON.KMKX.SC.Y.0074.161010T1800Z-161011T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
239 AM CDT MON OCT 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 1 AM CDT TUESDAY...

* WINDS: SOUTH WINDS 15 TO 20 KNOTS...DIMINISHING TO 10 TO 15
  KNOTS THIS EVENING.

* WAVES: BUILDING TO 3 TO 5 FEET NORTH OF PORT WASHINGTON THIS
  AFTERNOON AND EVENING...THEN SUBSIDING TO 1 TO 3 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
878 
WHUS73 KMKX 101424
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
924 AM CDT MON OCT 10 2016

...ELEVATED SOUTH WINDS BUILDING HIGH WAVES TODAY...

.HIGH PRESSURE EXITING THE GREAT LAKES REGION AND LOW PRESSURE
APPROACHING FROM THE GREAT PLAINS WILL LEAD TO A TIGHTENING
PRESSURE GRADIENT OVER LAKE MICHIGAN TODAY INTO THIS EVENING.
STEADY SOUTH WINDS UP TO 20 KNOTS WILL BUILD HIGH WAVES IN THE
NEARSHORE WATERS NORTH OF PORT WASHINGTON THIS AFTERNOON AND
EVENING.

LMZ643-102230-
/O.CON.KMKX.SC.Y.0074.161010T1800Z-161011T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
924 AM CDT MON OCT 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 1 AM CDT TUESDAY...

* WINDS: SOUTH WINDS 15 TO 20 KNOTS...DIMINISHING TO 10 TO 15 
  KNOTS THIS EVENING. 

* WAVES: BUILDING TO 3 TO 5 FEET NORTH OF PORT WASHINGTON THIS 
  AFTERNOON AND EVENING...THEN SUBSIDING TO 1 TO 3 FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
417 
WHUS73 KMKX 102015
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT MON OCT 10 2016

...ELEVATED SOUTH WINDS AND HIGH WAVES TO DIMINISH THIS
EVENING...

.HIGH PRESSURE EXITING THE GREAT LAKES REGION AND LOW PRESSURE
APPROACHING FROM THE GREAT PLAINS IS LEADING TO A TIGHT PRESSURE
GRADIENT OVER LAKE MICHIGAN THROUGH THIS EVENING. STEADY SOUTH
WINDS WITH GUSTS UP TO 25 KNOTS IS CAUSING HIGH WAVES IN THE
NEARSHORE WATERS NORTH OF PORT WASHINGTON THIS AFTERNOON. EXPECT
WINDS AND WAVES TO SUBSIDE THROUGH THE EVENING.

LMZ643-110415-
/O.CON.KMKX.SC.Y.0074.000000T0000Z-161011T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
315 PM CDT MON OCT 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
TUESDAY...

* WINDS: SOUTH WINDS 15 TO 20 KNOTS WITH GUSTS TO 25
  KNOTS... DIMINISHING TO 10 TO 15 KNOTS LATE THIS EVENING.

* WAVES: 3 TO 5 FEET NORTH OF PORT WASHINGTON... SUBSIDING TO 3 TO
  4 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
435 
WHUS73 KMKX 110224
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
924 PM CDT MON OCT 10 2016


LMZ643-110330-
/O.CAN.KMKX.SC.Y.0074.000000T0000Z-161011T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
924 PM CDT MON OCT 10 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. LESSER WINDS AND WAVES ARE EXPECTED THE
REMAINDER OF THE NIGHT. 




$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 9, 10:43 AM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Oct 9, 10:43 AM CDT, 4 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1043 AM CDT SUN OCT 9 2016

.UPDATE...

Light northeast flow is picking up some shallow moisture from Lake
Michigan and causing an area of low clouds over the lakeshore
counties in southeast WI this morning within an area of low level
convergence. These will hang around through early afternoon and then
diminish as convergence weakens and dry air becomes more
entrained.

&&

.AVIATION/18Z TAFS/...

An area of clouds with MVFR cloud bases around 2800 feet is hovering
over southeast WI this morning. Bases will gradually rise above 3000
feet late this morning. Clouds will then scatter out through the
afternoon.

Otherwise, VFR conditions are expected through the TAF period under
surface high pressure.

&&

.MARINE...

No changes to forecast at this time. Surface high continues to build
from northern WI towards lower MI today. This will result in winds
continuing to turn more onshore. Winds and waves expected to remain
below small craft advisory levels through tonight.

&&

.PREV DISCUSSION... /Issued 330 AM CDT SUN OCT 9 2016/

TODAY AND TONIGHT...Forecast confidence is high.

High pressure will be in control.  Look for a similar day to
yesterday with a few clouds streaming in off the lake under a light
northeast flow.  The high will be slipping off to the east by
tonight, bringing a slightly milder southerly flow, especially above
the decoupled boundary layer.  This will help to keep lows tonight
up in the 40s.

MONDAY THROUGH WEDNESDAY...Forecast Confidence...Medium

Southerly winds will develop for Monday behind the departing
high, allowing for a return of milder temperatures. Will probably
be more clouds due to the warm advection along with a bit of a
breeze, but overall looks like a pleasant day.

Increasing moisture and temps aloft may kick off a few showers
Monday night into Tuesday morning, so kept some low end pops
going.

The best forcing and moisture comes as the cold front and
trailing main shortwave move through later Tuesday night into
Wednesday, so continue to have highest pops then. Still not seeing
much instability in models, so kept thunder mention out.

Temps Tuesday will be above normal ahead of the front. The front
is then progged to move through early Wed, bringing a good shot
of cooler air. Will probably see high temps mid to late morning
per a blend of model front timing, with temps holding steady or
cooling through the afternoon as colder air aloft moves in behind
the front.

THURSDAY THROUGH SATURDAY...Forecast Confidence...Medium

High pressure will bring quiet weather Thursday and Friday, with
temperatures a couple/few degrees below normal.

The high will be departing on Saturday, with southerly winds
behind the high bringing milder air into the region. Will probably
see a fair amount of clouds as moisture and temps aloft increase.

AVIATION/12Z TAFS/...

VFR conditions are expected through the TAF period under surface
high pressure. There could be some clouds hovering close to the MVFR
threshold streaming in off Lake Michigan today.  These should stay
up around 3.5kft and at this point, look to remain scattered in
coverage. But, they may become broken for a time at KMKE/KENW/KUES.

MARINE...

Look for northeast winds of 5 to 10 knots today.  Winds will veer to
the southeast to south tonight and increase slightly.  Winds will
continue to increase to 10 to 20 knots on Monday with conditions
approaching small craft advisory levels mainly north of Port
Washington Monday afternoon into the early evening. Winds will
weaken Monday night, but then increase to similar levels from the
south Tuesday afternoon. Again, small craft advisory levels will be
approached Tuesday afternoon into the early evening mainly north of
Port Washington.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...None.
&&

UPDATE...MRC/Collar
TODAY/TONIGHT AND AVIATION/MARINE...Davis
Monday THROUGH Saturday...DDV
Hazardous weather outlook, Oct 9, 3:25 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT SUN OCT 9 2016

WIZ046-047-051-052-056>060-062>072-102030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
325 PM CDT SUN OCT 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

PATCHY FROST IS POSSIBLE WEDNESDAY NIGHT IN PARTS OF SOUTH
CENTRAL WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-102030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
325 PM CDT SUN OCT 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR MONDAY AFTERNOON AND
EVENING AS SOUTH WINDS INCREASE AHEAD OF A COLD FRONT. SOUTH
WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY CONDITIONS AGAIN
TUESDAY AFTERNOON. NORTH WINDS BEHIND A COLD FRONT WEDNESDAY
AFTERNOON INTO THURSDAY MORNING COULD REACH SMALL CRAFT ADVISORY
LEVELS AS WELL.

COLLAR
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.